Symlin


(Jennie) #1

Any other Type 1s injecting Symlin (amylin) to help with post-meal blood sugars?  I have a pump for insulin but have been taking Symlin injections before each meal for the last year.  I notice a difference in post-meal glucose levels and also a reduction in appetite.  I'm interested in others' experiences. 


(akoster) #2

I started using symlin at the beginning of the summer. Since then my levels have been much more stable . . . there is almost not peak after I eat. My big problem is that it gives me a lot of lows about an hour after a meal. Its better regulated now, but I never give it to myself if my pre-meal bs is under 100- that always results in a low- and symlin lows are much harder to recover from


(system) #3

i used symlin for few months. it did nothing for me and made me feel sick.

 

symlin doesn't actually cause lows. it reduces the amount of insulin you may need, so if you go low after using symlin it's because your body is using the insulin you took more efficiently and ended up having too much.


(akoster) #4

Even if I gave myself very little insulin my levels would drop. They drop below my initial pre-meal blood sugar because the carbs from the meal are not released into the blood for about an hour. So, my level will drop and then spike 1.5-2 hrs after if I were to give myself no bolus at all. Its not simply that you need less insulin . . . it has to do with timing and not taking symlin if yout pre-meal bs is too low because blood sugar will dip regardless of the bolus size in the first hour. But yes- technically speaking the symlin is not causing lows, but making you much more prone to them.


(system) #5

exactly :o)